MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X360MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X360MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 35251360S
Health Effect - Clinical Code Pain (1994)
Date of Event 02/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Devcie disposition is unknown.
 
Event or Problem Description
It was reported that the patient's left femur was revised due to a broken gamma nail, possible causes or contributors for implant breaking, including trauma, were not reported to the rep.The entire nail construct was revised to a hemi hip construct.As reported in medwatch report # 30020-2019-002: "patient with previous left intertrochantic femur fracture, status post cephalomedully nail placement on (b)(6) 2018.In (b)(6) 2019, patient experienced pain and x-rays showed showing failure of the proximal aspect of the left femur cephalomedullary nail.The nail had failed where the proximal interlocking screw for the femoral head and neck, knocking off the proximal aspect of the nail.Patient underwent removal of left hip femur hardware and a left hip hemiarthroplasty using restoration modular components".Report indicates the device is available for evaluation.
 
Additional Manufacturer Narrative
Correction: (lot#).The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Patient is an 80-year-old female with a bmi of 28 (overweight), and as the implant broke after around 7 months of surgery, therefore a non-union is very likely, meaning the bone was not healed to the time of the nail breakage.The ifu includes that obesity, traumatic overloads and non-unions can lead to implant failures like breakages.Based on investigation, the root cause was attributed to patient related issue (non-union, high load, heavy weight) which led to the material damage.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description
It was reported that the patient's left femur was revised due to a broken gamma nail, possible causes or contributors for implant breaking, including trauma, were not reported to the rep.The entire nail construct was revised to a hemi hip construct.As reported in medwatch report # 30020-2019-002: "patient with previous left intertrochantic femur fracture, status post cephalomedully nail placement on (b)(6) 2018.In january 2019 patient experienced pain and x-rays showed showing failure of the proximal aspect of the left femur cephalomedullary nail.The nail had failed where the proximal interlocking screw for the femoral head and neck, knocking off the proximal aspect of the nail.Patient underwent removal of left hip femur hardware and a left hip hemiarthroplasty using restoration modular components".Report indicates the device is available for evaluation.

Brand Name
LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X360MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8401890
Report Number0009610622-2019-00098
Device Sequence Number253179
Product Code HSB
UDI-Device Identifier07613252274285
UDI-Public07613252274285
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2022
Device Catalogue Number35251360S
Device Lot NumberK0A27AD
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/07/2019
Supplement Date Received by Manufacturer04/09/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight72